Alert archive / California / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 12, NWS Sacramento, CA
NWS Sacramento, CA issued this severe thunderstorm warning at Jul 5, 2000, 4:27 PM PDT for Glenn County, California. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 5, 2000, 4:27 PM PDT (23:27 UTC)
- Expired
- Jul 5, 2000, 5:15 PM PDT
- In force
- 48 min
- Issued by
- NWS Sacramento, CA
- Area
- Whole counties
County Glenn County, CA
The nearest sounding before it
Oakland, CA (KOAK), launched 12:00Z, 11.5 hours before the alert went out and 208 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 649 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- -51 m²/s²
- 0-3 km storm-relative helicity
- 4 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS56 KSTO 052326 SVRSAC CAC021-060015- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SACRAMENTO CA 427 PM PDT WED JUL 5 2000 THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHERN GLENN COUNTY IN NORTHERN CALIFORNIA * UNTIL 515 PM PDT * AT 422 PM...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 15 MILES WEST OF ORLAND...MOVING EAST AT AROUND 10 MPH. * THE SEVERE THUNDERSTORM WILL BE MOVING OVER THE BLACK BUTTE RESERVIOR AREA AND TOWARDS ORLAND THROUGH 515 PM. DAMAGING WINDS AND LARGE HAIL ARE LIKELY. GO INSIDE A STURDY BUILDING AND STAY AWAY FROM WINDOWS! JHM/DFR N
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sacramento, CA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 5, 3:20 PM PDT, 1 hour 7 minutes earlier.
Area forecast discussion, Jul 5, 3:20 PM PDT, 1 hour 7 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SACRAMENTO CA 320 PM PDT WED JUL 5 2000 LAPS CAPE ANALYSIS IS SHOWING 800 J/KG ACROSS THE COASTAL RANGE AND LASSEN AREA...WITH 400-600 J/KG WIDESPREAD THROUGHOUT THE CWA. MSAS ANALYSIS HAS LI/S APPROACHING -5 ACROSS THE NORTHERN AND CENTRAL SAC VALLEYS. LIGHTNING DATA DEPICTS ABOUT 300-500 STRIKES AN HOUR ACROSS NORCAL. H5 SHORT WAVE MOVING ACROSS STATE A BIT FURTHER NORTH THAN 12Z MODELS SUGGESTED. THIS IS KEEPING MOST OF THE CONVECTION ACROSS THE FAR NORTHERN CWA. THIS FEATURE WILL PIVOT INTO NORTHERN NEVADA TONIGHT DECREASING THE CONVECTIVE THREAT. ANOTHER SHORT WAVE WILL MOVE DOWN THE BACK SIDE OF THE WEST COAST H5 TROF TOMORROW AS IT CLOSES OFF. THIS WILL RESULT IN MINOR S/W RIDGING FOR THE CWA. WIDESPREAD CLOUDS ARE INHIBITING SURFACE HEATING THIS AFTERNOON WITH NORTHERN VALLEY HIGHS ONLY IN THE 70S. WITH SLIGHT SYNOPTIC WARMING TOMORROW COMBINED WITH LESS CLOUD COVER...EXPECT WARMER AFTERNOON HIGHS. MULTIPLE SHORT WAVES AND THE CLOSED TROF WILL SLOWLY DRIFT ACROSS THE STATE FRIDAY THROUGH SUNDAY. THIS WILL ONCE AGAIN ENHANCE THE CONVECTIVE THREAT. THE MRF...CANADIAN...AND ECMWF SOLUTIONS ARE IN GOOD AGREEMENT TODAY. SOLUTIONS OPEN UP THE ABOVE MENTIONED CLOSED LOW...THAN FLATTEN OUT THE TROF BY MONDAY. WITH THIS IN MIND...HAVE ELIMINATED POPS FOR DAY FIVE. .STO...NONE. BLU BB 048/063 049/061 049 672004 RBL BE 059/082 060/08.0 060 676224 SAC BB 055/082 056/080 056 670002 KRUZDLO N
The office that day
Everything else NWS Sacramento, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 4, 6:13 PM PDT | Severe Thunderstorm Warning | STO | Shasta | 47 min |
| Jul 4, 6:55 PM PDT | Severe Thunderstorm Warning | STO | Shasta, Tehama | 45 min |
| Jul 5, 4:57 PM PDT | Tornado Warning | STO | Glenn | 33 min |
Nearby
Severe Thunderstorm Warnings in California, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.